Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Lubbock, TX

April 12, 2015Childress County, Cottle County, Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 12, 2015, 9:46 PM CDT for Childress County, Cottle County, Hall County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2015, 9:46 PM CDT (02:46 UTC)
Expired
Apr 12, 2015, 10:15 PM CDT
In force
29 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Childress County, TX, Cottle County, TX, Hall County, TX

The radar

The Altus AFB radar (KFDR), 116 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 5:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3462 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WUUS54 KLUB 130246
SVRLUB
TXC075-101-191-130315-
/O.NEW.KLUB.SV.W.0013.150413T0246Z-150413T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
946 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS...
  NORTH CENTRAL COTTLE COUNTY IN NORTHWESTERN TEXAS...
  CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1015 PM CDT

* AT 946 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TELL...OR 8
  MILES WEST OF CHILDRESS...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHILDRESS...TELL...KIRKLAND AND ESTELLINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3432 10000 3428 10046 3444 10055 3475 10040
      3475 10000
TIME...MOT...LOC 0246Z 237DEG 26KT 3444 10039 

HAIL...1.00IN
WIND...60MPH
 
$$

31
1 follow-up statement
203 
WWUS54 KLUB 130304
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1004 PM CDT SUN APR 12 2015

TXC101-191-130311-
/O.CAN.KLUB.SV.W.0013.000000T0000Z-150413T0315Z/
HALL TX-COTTLE TX-
1004 PM CDT SUN APR 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALL AND NORTH
CENTRAL COTTLE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN TEXAS.

LAT...LON 3432 10000 3431 10014 3431 10041 3475 10040
      3475 10000
TIME...MOT...LOC 0301Z 226DEG 36KT 3459 10023 

$$

TXC075-130315-
/O.CON.KLUB.SV.W.0013.000000T0000Z-150413T0315Z/
CHILDRESS TX-
1004 PM CDT SUN APR 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CHILDRESS COUNTY...

AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF 
CHILDRESS...MOVING EAST NORTHEAST AT 40 MPH. THE OBSERVING STATION 
AT THE CHILDRESS MUNICIPAL AIRPORT REPORTED A WIND GUST OF 53 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHILDRESS...TELL AND KIRKLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3432 10000 3431 10014 3431 10041 3475 10040
      3475 10000
TIME...MOT...LOC 0301Z 226DEG 36KT 3459 10023 

HAIL...1.00IN
WIND...60MPH

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:34 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 12, 6:34 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
634 PM CDT SUN APR 12 2015

.AVIATION...
PRIMARY CONCERN THIS CYCLE WILL BE FOR THUNDERSTORMS AT ALL THREE
TERMINALS. ACTIVITY IS STARTING TO TRAIN ACROSS KPVW AND EXPECT
ADDITIONAL STORMS SHORTLY AFFECTING KLBB. THESE STORMS SHOULD
AFFECT THESE TERMINALS FOR A GOOD CHUNK OF THE EVENING WITH FLIGHT
CONDITIONS GENERALLY DETERIORATING. KCDS MAY REMAIN VFR THE
LONGEST BUT CONVECTION SHOULD AFFECT THAT TERMINAL BY MID EVENING.
GUST IN EXCESS OF 50 KTS WILL BE POSSIBLE NEAR STORMS THIS EVENING
SO CAUTION IS ADVISED EVEN WELL CLEAR OF CONVECTIVE ACTIVITY. USE
INDICATORS SUCH AS DUST BEING KICKED UP ON THE SURFACE AS A PROXY
FOR HIGH WINDS.

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT SUN APR 12 2015/

SHORT TERM...
COMPLICATED WEATHER CONDITIONS ARE IN THE WORKS BEGINNING LATE
THIS AFTERNOON. A DRYLINE WAS MIXING EASTWARD THIS AFTERNOON
ALTHOUGH THE GRADIENT WAS NOT QUITE AS SHARP AS YESTERDAY.
THEREFORE SURFACE CONVERGENCE WILL NOT BE AS STRONG EITHER. WINDS
WERE BACKING JUST EAST OF THE ROLLING PLAINS WITH DEW POINTS FROM
THE UPPER 50S TO LOWER 60S. A LOW LEVEL THETA-E RIDGE WAS OBSERVED
WITHIN AND TO THE WEST OF THE HIGHEST DEW POINTS EXTENDING OVER
THE ROLLING PLAINS. THICK MID AND HIGH LEVEL CLOUDS HAVE DONE
LITTLE TO CURB SURFACE HEATING LEADING TO MIXED LAYER
INSTABILITIES BETWEEN 1500 AND 2000 J/KG. HOWEVER...THERE IS A
STRONGER CAP TODAY AND MODELS DO NOT SHOW IT ERODING UNTIL
SOMETIME BETWEEN 23-00Z. THERE IS A CHANCE IT MAY BE ALL QUIET
UNTIL AN UPPER LOW AFFECTS THE AREA TONIGHT. LARGE SCALE ASCENT
WILL BE ON THE INCREASE THIS EVENING IN DIFFLUENT FLOW ALOFT OUT
AHEAD OF THE SYSTEM. IT WILL LIKELY BE TOO LATE TO ASSIST WITH
CAPPING OF AFTERNOON CONVECTION WITH HEIGHT FALLS NOT MOVING IN
UNTIL AFTER 00Z. SINCE WE WILL BE IN CLOSER PROXIMITY TO THE UPPER
TROUGH...BOTH LOW LEVEL AND DEEP LAYER SHEAR WILL BE SIGNIFICANTLY
REDUCED FOR THIS AFTERNOON AND EVENING WHEN COMPARED TO YESTERDAY.

LOW LEVEL MOISTURE WILL RETREAT BACK WEST THIS EVENING AND WILL BE
SUPPLEMENTED BY A DEEPER MOISTURE PLUME AHEAD OF THE UPPER TROUGH
OBSERVED ON WATER VAPOR IMAGERY. STRONG MOISTURE ADVECTION COUPLED
WITH THE UPPER TROUGH WILL LIKELY BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS THIS EVENING AND OVERNIGHT. AT THE SAME TIME...A
COLD FRONT FROM A HUDSON BAY LOW WILL MOVE THROUGH THE PANHANDLES.
THIS FRONT WILL THEN MAKE ITS WAY THROUGH THE FA MONDAY MORNING
AND AFTERNOON. MOIST LIFT ABOVE THE FRONTAL ZONE WILL LIKELY BE
ABLE TO COUPLE WITH LIFT FROM THE UPPER TROUGH IN CREATING
ADDITIONAL SHOWER AND THUNDERSTORMS ON MONDAY. PRECIPITATION COULD
TRAIN NEAR THE FRONT IN CREATING LOCALLY HEAVY RAINFALL.

LONG TERM...
PRECIPITATION COULD LINGER THROUGH THE MORNING TUESDAY AS THE
UPPER LEVEL LOW SLOWS DOWN AND TRANSITIONS INTO AN OPEN WAVE
ACROSS THE AREA. A FEW OF THE MODELS ALSO KEEP SOME PRECIPITATION
ACROSS THE ROLLING PLAINS THROUGH TUESDAY AFTERNOON BUT THIS SEEMS
TO BE A BIT OPTIMISTIC AS THE ATMOSPHERE SHOULD HAVE BEEN WORKED
OVER AND DRIER AIR STARTS FILTERING IN ALOFT FROM THE WEST.
TEMPERATURES WILL BE COOLER THANKS TO THE LEFT OVER MOISTURE FROM
ANY PRECIPITATION AND THE SURFACE RIDGE SLOWLY SHIFTING EAST
THROUGH THE DAY TUESDAY.

SHORTWAVE RIDGE WILL MOVE OVER THE ARE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING BUT A RAPID TRANSITION TO SOUTHWESTERLY FLOW
ALOFT BY WEDNESDAY AFTERNOON WILL BRING A RETURN OF LOW LEVEL
MOISTURE AND A DRYLINE SOMEWHERE ACROSS THE REGION. MODELS ARE
ALREADY TRYING TO BREAK OUT PRECIPITATION ACROSS THE SOUTH PLAINS
BY WEDNESDAY AFTERNOON BUT THIS APPEARS TO BE FAIRLY LIGHT AND
ASSOCIATED WITH DEEP MIXING WEDNESDAY AFTERNOON. ALL MODELS
CONTINUE TO DEVELOP A CLOSED LOW NEAR THE FOUR CORNERS REGION
THROUGH WEDNESDAY WHICH WILL IMPACT THE FORECAST FOR THE LAST HALF
OF THE WEEK.

MODELS ARE REALLY STRUGGLING WITH THE DETAILS FOR THURSDAY THROUGH
NEXT WEEKEND. THE GFS WANTS TO WRAP UP A SURFACE LOW ACROSS THE
OKLAHOMA PANHANDLE WHICH WOULD RESULT IN A STRONG DRY PUNCH
STARTING LATE THURSDAY AND CONTINUING THROUGH FRIDAY FOR THE
FORECAST AREA. THE ECMWF AND CMC MODELS ARE MUCH WEAKER WITH THE
LOW AND KEEP THE DRYLINE NEAR THE TX/NM STATE LINE. REGARDLESS...
WE SHOULD SEE A RETURN OF RAIN CHANCES STARTING WEDNESDAY NIGHT
WITH THE POTENTIAL FOR RAIN CHANCES TO CONTINUE THROUGH THE END OF
THE WEEK. HOWEVER...WILL LEAVE THE FORECAST UNCHANGED DUE TO THE
UNCERTAINTIES IN HOW CLOSED LOWS WILL MOVE ACROSS THE AREA AND THE
POTENTIAL FOR DRY AIR TO SHUT OFF PRECIPITATION CHANCES.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  53  41  62 /  70  80  50  10
TULIA         53  56  43  63 /  80  80  60  30
PLAINVIEW     54  56  44  64 /  80  80  60  30
LEVELLAND     54  58  44  66 /  80  80  60  10
LUBBOCK       55  59  46  66 /  80  80  60  20
DENVER CITY   52  61  45  67 /  80  80  50  10
BROWNFIELD    54  61  46  67 /  80  80  60  10
CHILDRESS     59  63  49  66 /  80  80  60  40
SPUR          58  62  48  65 /  70  80  70  30
ASPERMONT     60  67  52  68 /  70  80  60  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Apr 12, 5:24 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
524 PM CDT SUN APR 12 2015

TXZ021>044-132230-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
524 PM CDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER THE
ROLLING PLAINS AND FAR SOUTHEASTERN TEXAS PANHANDLE AHEAD OF AN
UPPER LEVEL STORM SYSTEM. SOME STORMS MAY BE SEVERE WITH QUARTER
SIZED HAIL AND WIND GUSTS UP TO 60 MPH. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH MONDAY. THE BEST
CHANCE FOR SOME STORMS TO BECOME STRONG OR SEVERE WILL BE MAINLY
ACROSS SOUTHERN SECTIONS OF THE ROLLING PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO BE ON STANDBY THIS EVENING.

In the hours before

Local storm report, Apr 12, 5:52 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             4 S MEMPHIS             34.67N 100.54W
04/12/2015  M2.00 INCH       HALL               TX   TRAINED SPOTTER

&&

EVENT NUMBER LUB1500080

JWJ
Local storm report, Apr 12, 6:16 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
616 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             4 SW MEMPHIS            34.69N 100.59W
04/12/2015  E1.75 INCH       HALL               TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER LUB1500081

JWJ
Special weather statement, Apr 12, 7:16 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CDT SUN APR 12 2015

TXZ029-030-035-036-130030-
CROSBY TX-LUBBOCK TX-HALE TX-FLOYD TX-
716 PM CDT SUN APR 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROSBY...
SOUTHWESTERN FLOYD...LUBBOCK AND SOUTHEASTERN HALE COUNTIES UNTIL 730
PM CDT...

AT 712 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LUBBOCK...MOVING NORTHEAST AT 20 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE DEVELOPING IN WESTERN CROSBY AND SOUTHERN HALE
AND FLOYD COUNTIES.

HALF INCH HAIL...WIND GUSTS UP TO 50 MPH...AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUBBOCK...SLATON...FLOYDADA...ABERNATHY...WOLFFORTH...SHALLOWATER...
IDALOU...PETERSBURG...LORENZO...RANSOM CANYON...LUBBOCK SOUTH PLAINS
MALL...REESE CENTER...DOWNTOWN LUBBOCK...CONE...LUBBOCK INTERNATIONAL
AIRPORT...TEXAS TECH UNIVERSITY...NEW DEAL AND LUBBOCK SCIENCE
SPECTRUM.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3348 10206 3385 10196 3402 10178 3402 10118
      3344 10164
TIME...MOT...LOC 0012Z 216DEG 18KT 3355 10189

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:16 PM CDTSpecial Weather StatementLUBLubbock14 min
Apr 13, 11:25 AM CDTAreal Flood AdvisoryLUBTerry, Yoakum80 min
Apr 13, 12:31 PM CDTAreal Flood WarningLUBTerry, Yoakum119 min
Apr 13, 2:31 PM CDTAreal Flood WarningLUBTerry, Yoakum119 min
Apr 13, 4:41 PM CDTAreal Flood WarningLUBTerry, Yoakum3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.